lessthanhalf said:
Nothing here matches the usual side effect profile. Did the reta start only a short time ago? My inclination would be to stop using it — the presentation seems strange and atypical — and to seek medical advice. What makes you rule out a UTI?
It is uncommon for contaminants in peptides to produce toxic reactions, though not unheard of. When 2 people develop unusual symptoms simultaneously, that does make such a scenario somewhat more plausible. Even so, the odds remain low. Still, erring on the side of caution seems wiser: discontinue the reta, arrange an evaluation, and if anything abnormal turns up, bring the product along to that appointment. I fail to see how electrolytes could play any role here, unless an excessive amount of some substance is being taken and that itself is creating the problem. At the very least, a urine test plus standard blood work would be necessary. The sole explanation I can conjure for these symptoms appearing in 2 individuals is a toxic agent irritating the kidneys (if we assume the back pain originates in the kidneys) along with inflammation of the urinary tract. That is improbable, and most likely these are just 2 separate, unrelated, random events. Nevertheless, gambling on even a tiny possibility of kidney toxicity does not strike me as wise.